A quick update on my partner. After consulting with her doctor regarding her inability to reach orgasm, she was prescribed Buspirone
at a dose of 10mg twice a day. Her doctor claims that adding a Buspirone regimen to her Sertraline
may alleviate the symptoms she described.
She has not started taking the Buspirone yet, as we had a positive sexual encounter, which resulted in her being able to reach a fulfilling orgasm, the weekend of my original post in this thread. Last weekend she was on her period (menstruation) so we did not have a chance to further explore the topic.
So far we have determined the following to be true in our relationship and situation:
It is far easier for her to reach orgasm in the afternoons, especially if the morning leading up to the sexual encounter between us is spent bonding and doing things as a couple (a hike to a local spot we like, a visit to a park, and lots of positive meaningful touches, that are not really sexual in nature)
It is vital to remove as much stress from the situation as possible, being vocal about the fact that its ok if there is no orgasm and taking pleasure in the sexual encounter itself is very helpful.
We are both comfortable with the use of sexual aid devices such as clitoral and vaginal vibrators.
Taking frequent breaks while trying to achieve orgasm is key, as the most problematic parts of these side effects
are the feeling of almost reaching orgasm but not being able to get over the 9.0 out of 10 plateau before actually cumming (reaching full orgasm)
My partner has a nice high end set of Ben Wa Balls (Bermise Bells, Benoît balls) that seems to really help when used before sexual activity (for instance during our hikes in the morning)
We will try again this weekend without the aid of the Buspirone, if we are unsuccessful, she will begin taking the medication as prescribed and I will make updates in this thread.
on a side note, OP should consider changing the prefix to this thread from 'Health' to 'Side Effects' and the title from 'Unable to reach orgasm' to 'Sertraline - Unable to reach orgasm' so the thread has a chance to get more views and inform users of this particular side effect
of the Sertraline medication.